Thanks for replying to my message. My Doctor is very nice and seems to know what he is talking about. He gave me an approximate time, he said he would hope that it is a lot better or completely better by that time. The Narcotics made my neck and shoulder muscles worse giving me a headache on one side. I spoke to a previous Doctor of mine who didn't think of a rebound headache, and if she had told me that I would have stopped alot earlier, but it got really bad. I am currently on Gabapentin, Amitriptyline and Citalopram to help but they don't seem to do much good. I am really worried, I was okay for a while, because I used to get spasms in the back of my head which felt like someone was stabbing me, and when that went away I felt like the rest of me would get better in the same way. I am waiting for the next big recovery to make me feel a bit happier again. I keep ringing the doctor and asked him for a muscle relaxant and he has asked me to come in on monday to talk things through because he isn't that keen to give this to me. I just hope I can get through this.
I'm on the same page as Leigh Ann. Your symptoms sound very much like a migraine, especially because they're one sided and around your eye. Rebound headaches tend to be dull throbbing and in a band or all over. Then there are tension headaches as well, though rebound headaches can feel like them, tension headaches are a separate type and can be started by a muscle spasm.
I recently had a similar experience to what you are describing and my doctor called it a combination headache - muscle spasms and a migraine. He prescribed a drug cocktail of Atavan (relaxant), Celebrex (muscle relaxant) and Tylenol 3 (narcotic). I've modified that slightly to Atavan and Robaxacet (muscle relaxant with Tylenol in it) and no narcotic and that works well for me. Toradol a prescription muscle relaxant that's not a narcotic also works on the tougher headaches.
I'm concerned that your doctor had an idea of when your headache would go away. Sometimes doctor's get frustrated with headaches because they don't know how to fix them and either blame the patient or explain them away hoping they will go away. If you're in constant pain I recommend asking to be referred to a neurologist. S/he will be able to determine the difference between a rebound headache, tension headache, migraine headache and a combination headache. S/he will also be able to prescribe the right medications.
Finally, how many medications are you taking. If you're not taking lots of over the counter medications or triptans regularly then your headaches may not be rebound headaches.
Good luck and keep checking in. Unfortunately a lot of us know what you're going through.
Congratulations for overcoming the challenge with narcotics. Please don't feel guilty for what you've done. We've all made mistakes, it's part of life, we learn from it and move on. Unfortunately some of the consequences are longer lasting the others.
The doctor knows about the narcotics, I haven't taken them long for less than 6 months and not that often. There was no struggle stopping taking them as I was not addicted, just did it socially. I am doing a bit of exercise at the moment and me and friend are going to go to an exercise class. When I used to get neck and shoulder pain sport really helped and stopped that problem so I am hoping it will do the same again. I am going to beat this.